​​​Clermont County Crisis Hotline: 513.528.SAVE (7283)

Overdose Deaths Involving Benzodiazepines in Clermont County  

Make sure you tell your doctor and pharmacist about other medications you are taking. This is very important when you are taking benzodiazepines such as Ativan, Klonopin, Valium, or Xanax. These drugs are known to cause overdoses when mixed with other common drugs including prescription pain killers such as Dilaudid, Percocet, Vicodin, or even illegal drugs like heroin. 

Mixing these drugs with alcohol is also a bad idea as alcohol increases the chance of a deadly overdose. When mixed, these drugs can cause the body to slowly shut down, where the heart beats slower and breathing to become harder. That is why it is important that you always tell your doctor and pharmacist what other medications you are taking.

Mixing Benzodiazepines
Taking benzodiazepines with other depressant drugs like alcohol can make it difficult to breathe and lead to death. If benzodiazepines are taken with stimulants such as amphetamines or ecstasy, the body can have difficulty dealing with two different kinds of drugs at one time.


Benzodiazepines
(pronounced ben-zoh-die-as-a-pins)
​are prescription drugs. Usually prescribed to people to help with anxiety or sleep troubles, benzodiazepines work by slowing the central nervous system’s messages to the brain and body. They do not necessarily make a person feel depressed. Other examples of depressants are things like alcohol, marijuana and heroin.

DANGERS OF MULTIPLE DRUG USE